Alert archive / Nevada / Wind Advisories in 2013

Wind Advisory 3, NWS Elko, NV

February 22, 2013Elko County, Nye County, Nevada

NWS Elko, NV issued this wind advisory at Feb 22, 2013, 2:16 PM PST for Elko County, Nye County, Nevada. It took effect at Feb 23, 2013, 7:00 AM PST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Feb 22, 2013, 2:16 PM PST (22:16 UTC)
In effect from
Feb 23, 2013, 7:00 AM PST
Expired
Feb 23, 2013, 5:31 PM PST
In force
11 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Nye County, NV

The radar

The Elko radar (KLRX), 148 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 10.3 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2013-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2013-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1232 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

467 
WWUS75 KLKN 222216
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
216 PM PST FRI FEB 22 2013

...A STRONG COLD FRONT WILL CROSS NEVADA ON SATURDAY...

.A STRONG COLD FRONT WILL MOVE SOUTH ACROSS THE SILVER STATE ON
SATURDAY. STRONG AND GUSTY WINDS WILL ACCOMPANY THE FRONT.

NVZ033-040-041-231630-
/O.NEW.KLKN.WI.Y.0003.130223T1500Z-130224T0600Z/
SOUTHEASTERN ELKO COUNTY-NORTHWESTERN NYE COUNTY-
NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER...TONOPAH...ROUND MOUNTAIN...DUCKWATER...
CURRANT SUMMIT
216 PM PST FRI FEB 22 2013

...WIND ADVISORY IN EFFECT FROM 7 AM TO 10 PM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 7 AM TO 10 PM PST SATURDAY. 

* WINDS...SOUTHWEST BECOMING NORTHWEST 20 TO 30 MPH WITH GUSTS TO
  50 MPH.

* TIMING...THE STRONGEST WINDS WILL OCCUR BETWEEN 10 AM AND 7 PM
  ON SATURDAY.

* LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER...
  CURRANT SUMMIT...SILVER ZONE PASS...WEST WENDOVER.

* IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT
  PARTICULARLY FOR HIGH PROFILE VEHICLES. HIGHWAYS AFFECTED
  INCLUDE INTERSTATE 80...ALTERNATE U.S. HIGHWAY 93...U.S. HIGHWAY
  6 AND NEVADA STATE HIGHWAY 376.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

RCM
3 follow-up statements
745 
WWUS75 KLKN 231048
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
248 AM PST SAT FEB 23 2013

...A STRONG COLD FRONT WILL CROSS NEVADA TODAY...

.A STRONG COLD FRONT WILL MOVE SOUTH ACROSS THE SILVER STATE TODAY.
STRONG AND GUSTY WINDS WILL ACCOMPANY THE FRONT.

NVZ033-040-041-240500-
/O.CON.KLKN.WI.Y.0003.130223T1500Z-130224T0600Z/
SOUTHEASTERN ELKO COUNTY-NORTHWESTERN NYE COUNTY-
NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER...TONOPAH...ROUND MOUNTAIN...DUCKWATER...
CURRANT SUMMIT
248 AM PST SAT FEB 23 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO
10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 10 PM
PST THIS EVENING. 

* WINDS...SOUTHWEST BECOMING NORTHWEST 20 TO 30 MPH WITH GUSTS 
  TO 50 MPH. 

* TIMING...THE STRONGEST WINDS WILL OCCUR BETWEEN 10 AM AND 7 
  PM ON SATURDAY. 

* LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER...
  CURRANT SUMMIT...SILVER ZONE PASS...WEST WENDOVER. 

* IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT 
  PARTICULARLY FOR HIGH PROFILE VEHICLES. HIGHWAYS AFFECTED 
  INCLUDE INTERSTATE 80...ALTERNATE U.S. HIGHWAY 93...U.S. 
  HIGHWAY 6 AND NEVADA STATE HIGHWAY 376. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
978 
WWUS75 KLKN 232231
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
231 PM PST SAT FEB 23 2013


NVZ033-040-041-240600-
/O.CON.KLKN.WI.Y.0003.000000T0000Z-130224T0600Z/
SOUTHEASTERN ELKO COUNTY-NORTHWESTERN NYE COUNTY-
NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER...TONOPAH...ROUND MOUNTAIN...DUCKWATER...
CURRANT SUMMIT
231 PM PST SAT FEB 23 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* TIMING...THE STRONGEST WINDS WILL OCCUR THROUGH 8 PM TODAY.

* LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER...
  CURRANT SUMMIT...SILVER ZONE PASS...WEST WENDOVER. 

* IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT 
  PARTICULARLY FOR HIGH PROFILE VEHICLES. HIGHWAYS AFFECTED 
  INCLUDE INTERSTATE 80...ALTERNATE U.S. HIGHWAY 93...U.S. 
  HIGHWAY 6 AND NEVADA STATE HIGHWAY 376.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
186 
WWUS75 KLKN 240131
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
531 PM PST SAT FEB 23 2013

NVZ033-040-041-240245-
/O.CAN.KLKN.WI.Y.0003.000000T0000Z-130224T0600Z/
SOUTHEASTERN ELKO COUNTY-NORTHWESTERN NYE COUNTY-
NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER...TONOPAH...ROUND MOUNTAIN...DUCKWATER...
CURRANT SUMMIT
531 PM PST SAT FEB 23 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY. 

GUSTY WINDS ARE SUBSIDING AROUND THE AREA AND THE WIND ADVISORY
IS NO IN EFFECT.

$$

LW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Feb 22, 3:47 AM PST, 10 hours 29 minutes earlier.

Area forecast discussion, Feb 22, 3:47 AM PST, 10 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
347 AM PST FRI FEB 22 2013

.SYNOPSIS...A STRONG COLD FRONT WILL SWEEP ACROSS THE AREA LATE
TONIGHT AND SATURDAY MORNING BRINGING SNOW...GUSTY WINDS AND COLDER
TEMPERATURES.
&&

.SHORT TERM...TODAY THROUGH SUNDAY. A DIRTY UPPER RIDGE OVER THE
AREA TODAY WILL ALLOW CONSIDERABLE CLOUDINESS TO MOVE ACROSS THE
FORECAST AREA AND POSSIBLY A FEW SNOW SHOWERS OVER THE NORTHEAST
CORNER OF ELKO COUNTY. A VIGOROUS SHORT WAVE WILL PUSH A STRONG
COLD FRONT INTO NORTHERN NEVADA LATE TONIGHT THEN INTO CENTRAL
NEVADA SATURDAY MORNING. THE FAST MOVEMENT OF THIS SYSTEM WILL
LIMIT SNOWFALL WITH THE HEAVIEST AMOUNTS ACROSS ELKO
COUNTY...ESPECIALLY NORTHERN ELKO COUNTY. GENERALLY 1 TO 3 INCHES
OF SNOW IN EXPECTED ACROSS THE VALLEYS OF ELKO COUNTY WITH LESS
THAN 1 INCH ELSEWHERE. THE FRONT WILL BE ACCOMPANIED BY STRONG
GUSTY WINDS WITH GUSTS TO 50 MPH POSSIBLE. THIS WILL CREATE AREAS
OF BLOWING SNOW AND SEVERELY REDUCED VISIBILITIES MAKING TRAVEL
DIFFICULT AT TIMES. BEEFED UP WORDING IN THE HAZARDOUS WEATHER
OUTLOOK FOR NOW BUT A WINTER WEATHER ADVISORY WILL LIKELY BE
NEEDED AT LEAST FOR NORTHERN ELKO COUNTY. SNOW SHOWERS WILL
DIMINISH SATURDAY AFTERNOON BUT STRONG GUSTY NORTHWEST WINDS WILL
CONTINUE. WIND ADVISORIES MIGHT BE NEEDED FOR WIND PRONE AREAS
LIKE TONOPAH AND WEST WENDOVER. SNOW SHOWERS WILL END SATURDAY
NIGHT WITH UPPER RIDGE BUILDING INTO THE AREA.

.LONG TERM...SUNDAY NIGHT THROUGH NEXT THURSDAY. NORTHWESTERLY FLOW
ALOFT SUNDAY NIGHT HOLDS TEMPERATURES 10 TO 15 DEGREES BELOW NORMAL
INTO MONDAY MORNING. CLOUDS INCREASE MONDAY AS A SHORTWAVE TROUGH
EMBEDDED IN THE NORTHWESTERLY FLOW BRINGS SNOW SHOWERS TO MUCH OF
NORTHERN NEVADA. SHOWER ACTIVITY FOCUSES ON NORTHEASTERN AND
EAST-CENTRAL NEVADA MONDAY EVENING...WITH DRY CONDITIONS LATE MONDAY
NIGHT THROUGH AT LEAST TUESDAY NIGHT. QUITE A BIT OF UNCERTAINTY
WEDNESDAY AND THURSDAY AS THE ECMWF MODEL KEEPS THE CWA DRY...WHILE
THE GFS BRINGS YET ANOTHER WEAK SYSTEM THROUGH NORTHERN AND
EAST-CENTRAL NEVADA. FOR NOW KEPT PRECIPITATION OUT OF THE FORECAST
FROM TUESDAY MORNING THROUGH THURSDAY.
&&

.AVIATION...MOSTLY CLOUDY TODAY AHEAD OF AN APPROACHING TROUGH THAT
WILL BRING SNOW SHOWERS TO NORTHERN NEVADA THIS EVENING...EXPANDING
INTO CENTRAL NEVADA TONIGHT ON INTO SATURDAY.
&&

.LKN WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

91/96/96
Hazardous weather outlook, Feb 22, 2:18 AM PST, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
218 AM PST FRI FEB 22 2013

NVZ030-031-033>041-231200-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
218 AM PST FRI FEB 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST
NEVADA AND SOUTH CENTRAL NEVADA.

.DAY ONE...TODAY AND TONIGHT.

A STRONG COLD FRONT WILL MOVE INTO NORTHERN NEVADA LATE TONIGHT
BRINGING STRONG GUSTY WINDS AND SNOW. WIND GUSTS UP TO 50 MPH WILL
ACCOMPANY THE FRONT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE STRONG COLD FRONT WILL WORK ITS WAY SOUTH INTO CENTRAL NEVADA
BY LATE SATURDAY MORNING. STRONG GUSTY WINDS TO 50 MPH WILL
ACCOMPANY THE FRONT. SNOW AND BLOWING SNOW ALONG AND BEHIND THE
FRONT WILL REDUCE VISIBILITIES TO NEAR ZERO AT TIMES MAKING TRAVEL
DIFFICULT. SNOWFALL ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED
ACROSS THE VALLEYS OF ELKO COUNTY AND GENERALLY LESS THAN 1 INCH
ELSEWHERE. SNOW SHOWERS WILL DIMINISH SATURDAY AFTERNOON AND END
SATURDAY EVENING. HOWEVER STRONG GUSTY NORTHWEST WINDS WILL
CONTINUE THROUGH EARLY SATURDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 2:38 PM PSTWinter Weather AdvisoryLKNElko, Eureka, Humboldt, Lander, White Pine21 hr

Nearby

Wind Advisories in Nevada, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.